Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 28, 2005, 1:39 PM MDT for Chaves County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2005, 1:39 PM MDT (19:39 UTC)
- Expired
- Aug 28, 2005, 2:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 102 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 12:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 281940 SVRABQ NMC005-282015- /O.NEW.KABQ.SV.W.0211.050828T1939Z-050828T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 139 PM MDT SUN AUG 28 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 215 PM MDT * AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN CHAVES COUNTY...15 MILES SOUTH OF DUNKEN OR ABOUT 35 MILES SOUTHEAST OF CLOUDCROFT...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EXTREME SOUTHWESTERN CHAVES COUNTY AROUND 150 PM MDT... LAT...LON 3276 10506 3274 10533 3254 10528 3255 10500 $$ 49
1 follow-up statement
000 WWUS55 KABQ 282005 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 204 PM MDT SUN AUG 28 2005 NMC005-282015- /O.CON.KABQ.SV.W.0211.000000T0000Z-050828T2015Z/ CHAVES- 204 PM MDT SUN AUG 28 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHAVES COUNTY UNTIL 215 PM MDT... AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17 MILES SOUTH OF DUNKEN...OR ABOUT 42 MILES SOUTHEAST OF CLOUDCROFT...MOVING SOUTH AT 15 MPH. ANOTHER SEVERE THUNDERSTORM IS MOVING INTO THE NORTHWEST PORTION OF SOUTHWEST CHAVES COUNTY THIS STORM IS MOVING SOUTHEAST AT 20 MPH AND WILL NEAR HIGHWAY 82 NORTH OF DUNKEN AROUND 215 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EXTREME SOUTHWESTERN CHAVES COUNTY AROUND 210 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO. LAT...LON 3312 10507 3312 10529 3254 10532 3253 10500 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:30 AM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Aug 28, 3:30 AM MDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT SUN AUG 28 2005 .DISCUSSION...AXIS OF CYCLONICALLY CURVED UPPER JET FORECAST TO EXTEND FROM NE AZ TO VICINITY OF FAR SE NM TODAY...AN ORIENTATION THAT WILL BE MORE NW TO SE THAN WAS THE CASE ON SATURDAY THANKS TO AMPLIFICATION OF THE UPSTREAM RIDGE. WITHIN THE NWLY JET CORE...GFS DEPICTS ANOTHER SHORT-WAVE TROUGH AND ATTENDANT SPEED MAX FORECAST TO TRANSLATE SEWD PLACING CENTRAL/EC ZONES BENEATH REGION OF ENHANCED UPPER LEVEL DIVERGENCE FOR THE AFTERNOON. NAM HAS A SIMILAR UL PATTERN BUT IT/S NOT QUITE AS SHARP WITH THE SHORT-WAVE TROUGH AND KEEPS BEST UL DIVERGENCE FIELD JUST SOUTHEAST OF OUR CWA. EITHER WAY...ANOTHER ACTIVE DAY IN STORE WITH THE BEST POTENTIAL FOR ORGANIZED AND POSSIBLY SEVERE STORMS FROM THE EAST SLOPES OF THE SANDIA/MANZANO MOUNTAINS EXTENDING SOUTH INTO LINCOLN COUNTY AND EASTWARD ACROSS THE EC/SE PLAINS. VERTICAL WIND PROFILES WILL BE FAVORABLE TO SUPPORT A FEW SEVERE STORMS...BUT INSTABILITY SHOULD NOT BE AS GREAT GIVEN COOLER TEMPERATURES. EXCEPTION COULD BE ACROSS SOCORRO AND LINCOLN COUNTIES WHERE CONVECTIVE PARAMETERS LOOK PRIME FOR SEVERE. SHRA/TSRA LINGERING OVER SE ZONES TONIGHT...BUT DECREASING TREND TOWARD DAYBREAK AS BEST UPPER LEVEL DYNAMICS SHIFT SOUTH OF OUR AREA. FLOW ALOFT THEN BECOMES NORTH TO NORTHEAST BY EARLY MONDAY AND MONDAY STILL APPEARS TO BE A DOWN DAY WITH OVERALL DRYING AND STABILIZING OF THE AIR MASS. RIDGE THEN FLATTENS AS THE AXIS PIVOTS/LEANS EASTWARD OVER THE AREA TUE/WED. LOOKS MAINLY DRY AND WARM. MORE ACTIVE AGAIN AS UPPER FLOW SHIFTS TO SOUTHWEST AND ANOTHER BOUNDARY SLIDES INTO THE PLAINS. THERE MAY BE SOME POTENTIAL FOR SUBTROPICAL MOISTURE TO RETURN LATE NEXT WEEK...WITH THE UPPER HIGH CENTER FORECASTED OVER TEXAS/OKLAHOMA. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 92 53 91 56 / 10 0 0 0 GALLUP.......................... 87 45 87 47 / 10 0 0 0 GRANTS.......................... 88 46 87 48 / 20 10 0 0 GLENWOOD........................ 93 53 92 54 / 20 10 10 10 CHAMA........................... 79 39 80 41 / 20 10 0 0 LOS ALAMOS...................... 82 47 83 49 / 20 10 0 0 RED RIVER....................... 72 36 73 36 / 40 20 10 0 TAOS............................ 81 42 83 45 / 20 20 0 0 SANTA FE........................ 82 49 84 51 / 30 20 0 0 SANTA FE AIRPORT................ 85 52 86 54 / 20 20 0 0 ESPANOLA........................ 85 49 87 52 / 20 20 0 0 ALBUQUERQUE HEIGHTS............. 89 62 87 65 / 20 20 0 0 ALBUQUERQUE VALLEY.............. 90 57 89 60 / 20 20 0 0 ALBUQUERQUE FOOTHILLS........... 86 59 85 61 / 30 20 0 0 ALBUQUERQUE WEST MESA........... 89 61 88 63 / 20 20 0 0 SOCORRO......................... 92 58 90 60 / 20 20 0 0 SANDIA PARK/CEDAR CREST......... 82 53 83 54 / 40 20 10 0 MORIARTY/ESTANCIA............... 82 48 84 49 / 50 30 10 0 CARRIZOZO....................... 89 59 88 59 / 30 40 0 10 RUIDOSO......................... 79 52 78 51 / 50 50 20 20 RATON........................... 81 46 85 47 / 40 20 0 0 LAS VEGAS....................... 76 49 83 49 / 50 30 10 0 ROY............................. 80 53 83 53 / 40 30 0 0 CLAYTON......................... 84 58 87 56 / 30 20 0 0 SANTA ROSA...................... 85 58 88 58 / 50 50 10 10 TUCUMCARI....................... 86 61 91 62 / 50 40 0 0 FORT SUMNER..................... 85 59 87 59 / 50 50 10 10 CLOVIS.......................... 84 60 88 62 / 50 40 10 0 PORTALES........................ 86 61 89 61 / 50 40 10 0 ROSWELL......................... 87 65 89 64 / 50 50 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 28, 6:00 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 28 2005 NMZ001>021-026-291200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON AND EVENING. IN PARTICULAR... AREAS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN EXTENDING SOUTHWARD INTO EASTERN SOCORRO AND LINCOLN COUNTIES THEN EAST ACROSS THE HIGH PLAINS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO WILL BE FAVORED FOR SEVERE WEATHER LATER TODAY. ALTHOUGH LARGE HAIL...HEAVY RAIN AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE THE PRIMARY THREATS...AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN MODERATELY STRONG VERTICAL WIND SHEAR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER TO THE NWS OFFICE IN ALBUQUERQUE. CONTACT OUR OFFICE TOLL FREE AT 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ AND CLICK ON SUBMIT STORM REPORTS. KJ
In the hours before
Special weather statement, Aug 28, 11:49 AM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 AM MDT SUN AUG 28 2005 NMZ016-017-281845- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- ...STRONG THUNDERSTORM MOVING OVER CENTRAL LINCOLN COUNTY... AT 1147 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ENCINOSO. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARABELA...GLENCOE... LINCOLN AND SAN PATRICIO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
Special weather statement, Aug 28, 12:42 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1242 PM MDT SUN AUG 28 2005 NMZ008-010-011-014>017-019-026-290200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 1242 PM MDT SUN AUG 28 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 751 IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 4 COUNTIES CHAVES LINCOLN EASTERN SOCORRO TORRANCE A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 23
Special weather statement, Aug 28, 12:57 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT SUN AUG 28 2005 NMZ016-017-281945- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING SOUTH CENTRAL LINCOLN COUNTY... AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN PATRICIO. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENCOE...HONDO AND LINCOLN. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
Special weather statement, Aug 28, 1:18 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 118 PM MDT SUN AUG 28 2005 NMZ026-282015- GUADALUPE MOUNTAINS OF CHAVES COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING FAR SOUTHWEST CHAVES COUNTY... AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES WEST OF DUNKEN. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
| Aug 27, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 64 min |
| Aug 27, 6:20 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 55 min |
| Aug 27, 7:09 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 69 min |
| Aug 27, 7:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 59 min |
| Aug 27, 8:12 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 47 min |
| Aug 27, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 60 min |
| Aug 28, 12:39 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
| Aug 28, 1:12 AM MDT | Flash Flood Warning | ABQ | Chaves | 63 min |
| Aug 28, 1:05 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Aug 28, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.